Mississippi, 2005

Hail and Damaging Winds in Mississippi, June 8, 2005

June 8, 2005 · NWS JAN · 4 events in 4 counties and zones

2 hail, 2 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 8, 8:55 AM CST, 5 hours 22 minutes earlier.

Area forecast discussion, Jun 8, 8:55 AM CST, 5 hours 22 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE JACKSON MS
955 AM CDT WED JUN 8 2005

.DISCUSSION...MOSTLY CLEAR SKIES HAVE PRETTY MUCH DOMINATED THE CWA.
THIS HAS ALLOWED TEMPS TO WARM UP NICELY WITH 80S ACROSS MANY AREAS
BEFORE 1430Z. THIS WORKS VERY WELL WITH THE GOING TEMP FORECAST AND
LOOKING AT THIS MORNINGS SNDG HIGH TEMP FORECAST OF NEAR 90 LOOKS TO
BE PRETTY DECENT. CURRENTLY ANOTHER MCV IS SPINNING OVER SWSTRN LA
AND THIS WILL SLOWLY PUSH TO THE ENE. THIS ALONG WITH A SEABREEZE IS
GOING TO BE THE FOCUS FOR TSRA DEVELOPMENT PROBABLY AROUND MIDDAY.
CURRENTLY LIKELY POPS IN THE FORECAST BUT IF THIS IS ANYTHING LIKE
SUNDAYS MCV THEN LIKELY IS TOO LOW. WILL KEEP LIKELY POPS IN BUT
BUMP UP TO ATLEAST 70% ACROSS MUCH OF THE SOUTH. QPF GRID WILL ALSO
NEED TO BE UPPED TO ACCOUNT FOR LOCALLY HEAVY RAIN IN SOME AREAS.

&&

.AVIATION...NO MAJOR PROBLEMS SEEN EARLY THEN THIS AFTERNOON THERE
IS THE POSSIBILITY OF A FEW TSRA ACROSS THE AREA. MAIN TAF SITES OF
CONCERN THIS AFTERNOON WILL BE KHBG AND KGLH WHERE TSRA WILL LIKELY
BE AROUND THE AREA. VFR CONDITIONS WILL BE SEEN THROUGHOUT MOST OF
THE DAY IN ALL LOCALS BUT WHERE TSRA DO DEVELOPMENT...CEILINGS WILL
BECOME MVFR AT TIMES WITH CLOUD BASES AT OR JUST BELOW 3K. VISBIES
WILL ALSO DROP WITH ANY TSRA LIKELY ALSO FALLING TO MVFR NEAR 3 TO
4SM. THERE MAY BE A FEW STRONG TSRA DROPPING VISBIES TO IFR AROUND 1
TO 1 3/4 SM. THERE MAY BE A FEW WIND GUSTS APPROACHING 35 TO 40KTS
MAINLY AROUND KHBG AND LIMITED IF ANY SMALL HAIL.

&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

CAB
Hazardous weather outlook, Jun 8, 2:13 PM CST, 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
313 PM CDT WED JUN 08 2005

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
092013-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
313 PM CDT WED JUN 08 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND THURSDAY...

...THUNDERSTORMS...
STRONG THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING
MAINLY FOR AREAS ALONG AND SOUTH OF A LINE FROM GREENVILLE...TO
CANTON TO LAUREL. WARM...MOIST...UNSTABLE AIR COMBINED WITH
AFTERNOON HEATING WILL LEAD TO SCATTERED THUNDERSTORMS. A FEW
STORMS MAY BECOME STRONG WITH HEAVY RAINFALL..WIND GUSTS TO 50
MPH...AND SMALL HAIL LESS THAN HALF AN INCH.

STRONG THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN TOMORROW
AFTERNOON ACROSS THE ENTIRE OUTLOOK AREA. THE SAME MOIST AND
UNSTABLE AIRMASS WILL REMAIN OVER THE REGION AS WE HEAT UP
THURSDAY LOOK FOR THUNDERSTORMS TO ONCE AGAIN DEVELOP ACROSS
WESTERN PORTIONS OF THE AREA AND MOVE TO THE EAST. LOCALLY HEAVY
RAIN...GUSTY WINDS NEAR 50 MPH AND VERY SMALL HAIL WILL BE
POSSIBLE WITH THESE STORMS.

...FLOODING...
THIS AFTERNOON AND THIS EVENING THUNDERSTORMS WILL DEVELOP
CONTINUE TO BRING LOCALLY HEAVY RAIN TO SOME AREAS. WITH A VERY
TROPICAL LIKE ATMOSPHERE IN PLACE ANY THUNDERSTORMS WILL BE VERY
EFFICIENT AND COULD EASILY DROP OVER AN INCH IN AN HOUR. THESE
STORMS MAY CAUSE SOME MINOR FLOODING OF STREETS AND LOW LYING
AREAS FOR A SHORT TIME. THE MAIN AREA OF CONCERN THIS AFTERNOON
AND EVENING WILL BE SOUTH OF A LINE FROM GREENVILLE TO CANTON TO
LAUREL.

TOMORROW AFTERNOON THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE
AGAIN AND ACROSS THE ENTIRE REGION AND THIS WILL BRING THE THREAT
OF HEAVY RAINFALL ONCE AGAIN. THESE STORMS WILL HAVE TO ABILITY
TO DROP OVER AN INCH AN HOUR ONCE AGAIN.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY...

...DAYS TWO AND THREE...THURSDAY NIGHT THROUGH SATURDAY NIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

...DAYS FOUR THROUGH SEVEN...SATURDAY NIGHT THROUGH WEDNESDAY...
A SURGE OF DEEP TROPICAL MOISTURE SHOULD ARRIVE ACROSS THE
OUTLOOK AREA SATURDAY NIGHT AND SUNDAY...BRINGING LOCALLY HEAVY
RAINFALL DURING THE WEEKEND. SEVERAL INCHES OF RAINFALL COULD
OCCUR MAINLY OVER THE SOUTHEASTERN HALF OF MISSISSIPPI AS THIS
SYSTEM PASSES BY EARLY MONDAY. STAY TUNED FOR LATER DEVELOPMENTS
CONCERNING THIS HEAVY RAINFALL POTENTIAL.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT EXPECTED AT THIS TIME THROUGH WEDNESDAY JUNE
15.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Special weather statement, Jun 8, 11:27 AM CST, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1227 PM CDT WED JUN 8 2005

MSZ053-054-059>062-081815-
ADAMS-CLAIBORNE-COPIAH-FRANKLIN MS-JEFFERSON-LINCOLN-
1227 PM CDT WED JUN 8 2005

...STRONG THUNDERSTORMS ARE AFFECTING FRANKLIN COUNTY IN SOUTHWEST
MISSISSIPPI...

AT 1225 PM CDT...WEATHER SERVICE RADAR SHOWED STRONG THUNDERSTORMS
ORGANIZING ACROSS FRANKLIN COUNTY AND MOVING GENERALLY NORTHEAST
AROUND 15 MPH. EXPECT SOME OF THIS ACTIVITY TO MOVE INTO PORTIONS OF
EASTERN JEFFERSON AND NORTHWEST LINCOLN COUNTY WITHIN THE NEXT 15
TO 45 MINUTES.

THESE PARTICULAR STORMS ARE CAPABLE OF GENERATING WIND GUSTS UP TO
45 MILES AN HOUR...FREQUENT AND VERY DANGEROUS CLOUD TO GROUND
LIGHTNING...AND SMALL HAIL.  IN ADDITION...TORRENTIAL DOWNPOURS
COULD EASILY PRODUCE 1 TO 2 INCHES OF RAINFALL IN AN HOUR AND
ASSOCIATED AREAS OF PONDING WATER.

STAY TUNED TO NOAA WEATHER RADIO...OR OTHER NEWS MEDIA OUTLETS...
FOR FURTHER UPDATES ON THESE THUNDERSTORMS.

50
Special weather statement, Jun 8, 12:16 PM CST, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
116 PM CDT WED JUN 8 2005

MSZ043-048-049-082001-
HINDS-MADISON MS-RANKIN-
116 PM CDT WED JUN 8 2005

...LOCALLY STRONG THUNDERSTORMS MOVING INTO WESTERN PORTIONS OF
THE METRO AREA...

AT 110 PM CDT...WEATHER SERVICE RADAR INDICATED THUNDERSTORMS IN
PORTIONS OF EXTREME SOUTHWEST MADISON COUNTY AND WESTERN HINDS
COUNTY MOVING STEADILY EAST TOWARD INTERSTATE 55. THESE STORMS WILL
MOVE ACROSS MUCH OF THE JACKSON METROPOLITAN AREA THROUGH 300 PM.

THESE STORMS CAN BE EXPECTED TO PRODUCE FREQUENT STRIKES OF
DANGEROUS CLOUD TO GROUND LIGHTNING AND BRIEF GUSTY WINDS. THERE IS
ALSO THE POTENTIAL FOR HEAVY AND TORRENTIAL DOWNPOURS TO PRODUCE
MINOR STREET FLOODING IN ISOLATED LOCATIONS. IN ADDITION...A FEW
STRONGER STORMS POSSIBLE DURING THIS TIME IN THE VICINITY OF THE
METRO COULD PRODUCE SMALL HAIL AND WIND GUSTS UP TO 45 MPH WHICH
COULD DOWN SMALL LIMBS.

STAY TUNED TO NOAA WEATHER RADIO...OR OTHER NEWS MEDIA OUTLETS...
FOR FURTHER UPDATES ON THESE THUNDERSTORMS.

50

The radar

The Jackson/Brandon,MS radar (KDGX), 128 km away, was scanning. The volume nearest the first event began at 20:18 UTC.

Open the radar archive at this moment

Event by event

2 hail, 2 thunderstorm wind. Local standard time, as filed.

Hail, Leflore

When
June 8, 2:17 PM CST
Where
Leflore County, 2 mi E of Sidon
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
33.417, -90.183

Hail, Carroll

When
June 8, 2:18 PM CST to 2:19 PM CST
Where
Carroll County, Holly Grove
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
33.417, -90.167

Thunderstorm Wind, Sunflower

When
June 8, 5:25 PM CST
Where
Sunflower County, Ruleville
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
33.733, -90.567

A few trees were blown down.

Thunderstorm Wind, Bolivar

When
June 8, 5:55 PM CST
Where
Bolivar County, Shaw
Measured
53 kt (61 mph) estimated gust
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
33.600, -90.817

Several trees were blown down.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2005Every state in 2005This day in weather historyWarnings in Mississippi, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465611, 5465612, 5465613, 5465614.